MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Catalog Number 03.111.501
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent open reduction internal fixation surgery for distal radius fracture with the guiding block in question.During the surgery, the surgeon tried to pass k-wires through 2 distal holes of a plate through the guiding block, but he couldn't because the k-wires interfered with the plate.The surgeon removed them from the patient, and checked them, but the k-wires would not pass through 2 distal holes of the plate.The k-wires could pass through the guiding blocks hole.The surgeon passed the k-wires through the holes without the use of the guiding block, and the surgery was continued.The surgery was completed successfully with a thirty (30) minute delay.The patient status after the procedure was stable.Concomitant devices reported: plates: trauma (part number unknown, lot unknown, quantity 1), guide/compression/k-wires trauma (part number unknown, lot unknown, quantity unknown).This report involves one (1) guide block for two-column plate/narrow 6h hd/lt.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: dimensions and positions were measured -all the features resulted inside the specifications; therefore, the test was passed.Since the device ¿guiding block f/2-column dist-rad-pl2.4 n¿ 03.111.501 with lot number 9770569 passed all the test related to dimensions and positions and in particular those related with the guiding block holes, it is not possible to replicate the complaint.According to evidences is not possible to address the final root cause to a manufacturing issue.The manufacturing process was performed according to the reviewed documents and all functional test were recorded.Most likely a mishandling of the device could have led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot part: 03.111.501, lot: 9770569, manufacturing site: hägendorf, release to warehouse date: 09.Feb.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9929286
Report Number8030965-2020-02604
Device Sequence Number2742335
Product Code FZX
UDI-Device Identifier07611819394414
UDI-Public(01)07611819394414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.501
Device Lot Number9770569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - PLATES